Alternating-sign matrices and domino tilings. I (Q1204334): Difference between revisions

From MaRDI portal
Import240304020342 (talk | contribs)
Set profile property.
Importer (talk | contribs)
Changed an Item
Property / arXiv ID
 
Property / arXiv ID: math/9201305 / rank
 
Normal rank

Revision as of 18:57, 18 April 2024

scientific article
Language Label Description Also known as
English
Alternating-sign matrices and domino tilings. I
scientific article

    Statements

    Alternating-sign matrices and domino tilings. I (English)
    0 references
    0 references
    0 references
    0 references
    0 references
    15 March 1993
    0 references
    [For Part II see ibid., No. 3, 219-234 (1992).] For a family of planar regions, called Aztec diamonds, the authors discuss tilings of these regions by dominoes. They prove in two ways that the Aztec diamond of order \(n\) has exactly \(2^{n(n+1)/2}\) domino tilings. Both proofs relate to alternating sign matrices (\textit{W. H. Mills}, \textit{D. P. Robbins} and \textit{H. Rumsey} jun. [Alternating sign matrices and descending plane partitions, J. Comb. Theory, Ser. A 34, 340-359 (1983; Zbl 0516.05016)]). The authors also obtain more refined enumerative information (expressed in terms of generating functions) regarding certain natural statistics of such tilings.
    0 references
    planar regions
    0 references
    Aztec diamonds
    0 references
    tilings
    0 references
    domino
    0 references
    alternating sign matrices
    0 references
    0 references

    Identifiers